Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 357, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2009, 4:21 PM EDT for 5 counties in Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2009, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 22, 2009, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Laurens County, GA, Telfair County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:50 PM EDT | TSTM WND DMG | 3 E Mcrae, GA | 6-8 TREES DOWN ON COUNTY ROADS JUST EAST OF THE TELFAIR COUNTY LINE. |
| Jun 22, 5:05 PM EDT | TSTM WND DMG | Lumber City, GA | AT LEAST A DOZEN TREES DOWN IN LUMBER CITY...BETWEEN LUMBER CITY AND JACKSONVILLE...AND IN SCOTLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 222021
SVRFFC
GAC091-175-271-283-309-222100-
/O.NEW.KFFC.SV.W.0357.090622T2021Z-090622T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT MON JUN 22 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DODGE COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
TELFAIR COUNTY IN CENTRAL GEORGIA
WHEELER COUNTY IN CENTRAL GEORGIA
SOUTHWESTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 500 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTH OF ALAMO THROUGH NORTHWEST OF
ALAMO TO CHAUNCEY...MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RHINE...MILAN...HELENA...MCRAE...GLENWOOD...SCOTLAND...LUMBER CITY
AND JACKSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3184 8318 3193 8321 3195 8327 3208 8329
3212 8311 3230 8291 3255 8282 3241 8261
3233 8260 3229 8265 3212 8263 3201 8259
3196 8254 3192 8263 3192 8268 3178 8287
3178 8302
TIME...MOT...LOC 2021Z 300DEG 22KT 3253 8293 3230 8292
3214 8310
$$1 follow-up statement
000
WWUS52 KFFC 222039
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT MON JUN 22 2009
GAC091-175-271-283-309-222100-
/O.CON.KFFC.SV.W.0357.000000T0000Z-090622T2100Z/
TELFAIR GA-WHEELER GA-DODGE GA-TREUTLEN GA-LAURENS GA-
439 PM EDT MON JUN 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN LAURENS...SOUTHWESTERN TREUTLEN...SOUTHERN DODGE...
WHEELER AND TELFAIR COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOWERY TO LITTLE OCMULGEE STATE
PARK TO ACHORD...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHINA
HILL...HELENA...ROCKLEDGE...MCRAE...ORLAND...WORKMORE...ALAMO...
LOTHAIR...JACKSONVILLE...SCOTLAND...LANDSBURG...SPRING HILL...
JORDAN...GLENWOOD...HORSE CREEK WMA...TOWNS...LUMBER CITY AND
BARNHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHERN
GEORGIA.
&&
LAT...LON 3184 8318 3193 8321 3195 8327 3208 8329
3212 8311 3230 8291 3255 8282 3241 8261
3233 8260 3229 8265 3212 8263 3201 8259
3196 8254 3192 8263 3192 8268 3178 8287
3178 8302
TIME...MOT...LOC 2038Z 300DEG 22KT 3234 8285 3217 8291
3205 8300
$$
31/16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:43 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 22, 2:43 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EDT MON JUN 22 2009 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... POSITIONS OF UPPER HIGH OVER LOWER MISSISSIPPI VALLEY AND UPPER LOW OFF THE NEW ENGLAND COAST HAS LEFT US IN NORTH-NORTHWESTERLY FLOW ALOFT...ALLOWING IMPULSES BETWEEN THE TWO SYSTEMS TO TRACK RIGHT OVER OUR AREA. WITH THIS...INCREASING CAPES TO OVER 3000 J/KG...AND WEAK BOUNDARY SITTING ACROSS THE AREA...CANNOT RULE OUT THE POSSIBILITY OF A SEVERE THUNDERSTORM DEVELOPING THIS AFTERNOON. LAPSE RATES AND LEVELS OF DRY VS. MOIST AIR ON 12Z KFFC SOUNDING INDICATE THAT DAMAGING WINDS WOULD BE THE MAIN THREAT... BUT WITH MORNING INVERSIONS RIGHT AT 0C AND -20C AND SOME WEAK COOLING ALOFT AS THE UPPER LOW SPINS OVER THE OCEAN...CANNOT RULE OUT THE POSSIBILITY OF LARGE HAIL AS WELL ESPECIALLY AS THE INTERMITTENT IMPULSES MOVE OVER THE AREA. RIDGE/TROUGH AMPLITUDE WILL INCREASE OVER THE NEXT DAY OR SO... PUSHING THE FLOW EVEN MORE NORTHERLY (AN ANOMALY FOR THIS TIME OF YEAR). THIS WILL BEGIN PUSHING THE POPS A LITTLE MORE TO THE WEST AND EVENTUALLY FURTHER SOUTH BY WEDNESDAY AS A GENERAL SURFACE WEAKNESS DEVELOPS OVER THE FLORIDA PANHANDLE. IN GENERAL...CANNOT RULE OUT POPS JUST ABOUT ANYWHERE THROUGH THE SHORT TERM BUT HAVE BACKED OFF A BIT LATE WEDNESDAY AS UPPER RIDGE BUILDS IN TOWARD THE LOWER APPALACHIANS AND TROUGH AXIS PUSHES SOUTH TOWARD FLORIDA. CONTINUED TO TAKE A BIAS-ADJUSTED MAV/MET BLEND FOR TEMPERATURES...LEANING TOWARD THE MET AS MAV HAS BEEN MUCH TOO COOL THE LAST SEVERAL NIGHTS. .LONG TERM /THURSDAY THROUGH MONDAY/... RIDGE AXIS BEGINS BUILDING BACK IN FOR THE BEGINNING OF THE EXTENDING...BRINGING WEAK NORTHWESTERLY FLOW BACK TO THE AREA. UPPER TROUGH PUSHES A WEEK FRONT THROUGH THE SOUTHEAST ON FRIDAY...INCREASING POPS AND THUNDER CHANCES. THIS WEAK FRONT PUSHES OUT BY SATURDAY BUT WE ARE LEFT WITH VERY WEAK FLOW ALOFT THROUGH THE REST OF THE WEEKEND. NOT A WHOLE LOT OF AGREEMENT ON THE FINAL DETAILS OF THE EXTENDED BETWEEN THE GFS/ECMWF/UKMET FOR THE END OF THE EXTENDED THOUGH THEY SEEM TO HINT AT ANOTHER UPPER LOW ROTATING AROUND THE HIGH AND POSSIBLY BRINGING ANOTHER WEAK FRONT INTO THE REGION BY THE BEGINNING OF NEXT WEEK. NO MAJOR CHANGES TO TEMPERATURES ON THE HORIZON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 93 69 93 69 / 40 20 10 20 10 ATLANTA 74 91 72 92 72 / 40 20 10 20 10 BLAIRSVILLE 68 89 64 87 63 / 40 20 10 20 10 CARTERSVILLE 72 93 66 92 65 / 40 20 10 20 10 COLUMBUS 75 95 74 95 74 / 40 30 10 20 10 GAINESVILLE 72 92 70 91 70 / 40 20 10 20 10 MACON 72 95 70 95 71 / 40 20 10 20 10 ROME 73 93 68 92 66 / 40 20 10 20 10 PEACHTREE CITY 71 93 65 94 67 / 40 20 10 20 10 VIDALIA 72 96 69 96 71 / 30 20 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN... MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES. && TDP
Hazardous weather outlook, Jun 22, 5:35 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EDT MON JUN 22 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 535 AM EDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT. A FEW OF THESE STORMS COULD BE SEVERE. .SYNOPSIS... THE RIDGE OF HIGH PRESSURE THAT WAS OVER THE REGION THIS PAST WEEKEND WILL BE SHIFTING WESTWARD THROUGH TONIGHT. THIS WILL PUT MUCH OF NORTH AND CENTRAL GEORGIA IN A NORTH FLOW ALLOWING WEAK IMPULSES TO MOVE ACROSS THE REGION. THESE IMPULSES WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE FROM NOON TO MIDNIGHT TONIGHT. THE BEST LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE EAST OF A LINE FROM ROME...TO CONYERS...TO CORDELE WITH LESSER CHANCES WEST OF THIS LINE. .DISCUSSION... ALTHOUGH THUNDERSTORM COVERAGE WILL BE MINIMAL...THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON WITH CAPES INCREASING TO OVER 2000 AND LIFTED INDEX VALUES DROPPING TO -3 TO -5. A FEW OF THE THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT COULD PRODUCE STRONG DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 22, 3:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EDT MON JUN 22 2009 GAZ007-013-014-022-222000- 323 PM EDT MON JUN 22 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FORSYTH...PICKENS...DAWSON AND GILMER COUNTIES UNTIL 400 PM EDT... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLIS LATHEM RESERVOIR...MOVING SOUTHEAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FORSYTH...PICKENS...DAWSON AND GILMER COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAUSETT LAKE...DAWSONVILLE...MCKEE...JUNO...AMICALOLA FALLS STATE PARK... SEQUOYAH LAKE...LAKE TAMARACK...MARBLEHILL...TATE...HOLLIS LATHEM RESERVOIR...HIGHTOWER...COAL MOUNTAIN...DUCKTOWN...SILVER CITY AND MATT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 22, 3:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT MON JUN 22 2009 GAZ086-222015- 352 PM EDT MON JUN 22 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 415 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GARFIELD...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS EMANUEL COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANOOCHEE...GARFIELD...TWIN CITY...GEORGE L SMITH STATE PARK AND STILLMORE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jun 22, 3:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL SUWANEE 34.05N 84.07W
06/22/2009 E1.25 INCH GWINNETT GA PUBLIC
0338 PM TSTM WND DMG 5 S MACON 32.76N 83.66W
06/22/2009 BIBB GA COUNTY OFFICIAL
SEVERAL TREES AND POWER LINES DOWN COUNTY WIDE.
&&
JLFSpecial weather statement, Jun 22, 4:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EDT MON JUN 22 2009 GAZ008-009-016-222100- 414 PM EDT MON JUN 22 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHITE...UNION AND TOWNS COUNTIES UNTIL 500 PM EDT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YOUNG HARRIS...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITE...UNION AND TOWNS COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE YOUNG HARRIS...ALEXANDERS MILL... BLAIRSVILLE...GUMLOG...OWLTOWN...TRACK ROCK...BRASSTOWN BALD...VOGEL STATE PARK...LOW GAP SHELTER...BLUE MOUNTAIN SHELTER...MOUNTAIN SCENE...WHITLEY GAP SHELTER...ANNA RUBY FALLS...QUALATCHEE LAKE AND SMITHGALL WOODS CONSERVATION AREA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 22, 4:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT MON JUN 22 2009 GAZ006-007-222100- 416 PM EDT MON JUN 22 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GILMER AND FANNIN COUNTIES UNTIL 500 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COHUTTA WILDERNESS...MOVING SOUTH AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GILMER AND FANNIN COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COHUTTA WILDERNESS...JONES MILL... HIGDON...COLWELL...MOUNTAINTOWN...CHERRY LOG...ELLIJAY...EAST ELLIJAY AND PISGAH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 22, 4:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG WORTHVILLE 33.39N 83.92W
06/22/2009 BUTTS GA EMERGENCY MNGR
THIRTY TO FOURTY TREES DOWN BETWEEN HENRY COUNTY AND LAKE
JACKSON. SEVERAL TREES AND POWER LINES DOWN NEAR HIGHWAY
36 AND BARNETTS RIDGE ROAD. A TREE FELL ON A HOUSE ON HAM
ROAD AND CAUSED MAJOR DAMAGE. FOUR OTHER HOUSES WERE
MODERATELY DAMAGED AND TWO WERE SEVERELY DAMAGED.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 43 min |
| Jun 22, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 49 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 48 min |
| Jun 22, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 43 min |
| Jun 22, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 41 min |
| Jun 22, 4:06 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Pulaski | 24 min |
| Jun 22, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 51 min |
| Jun 22, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Wilcox | 48 min |
| Jun 22, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski | 26 min |
| Jun 22, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Newton, Rockdale | 52 min |
| Jun 22, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 22 min |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 45 min |
| Jun 22, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones | 44 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Washington | 48 min |
| Jun 22, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 47 min |
| Jun 22, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington | 46 min |
| Jun 22, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Monroe, Peach | 51 min |
| Jun 22, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 46 min |
| Jun 22, 6:18 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 27 min |
| Jun 22, 6:21 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 26 min |
| Jun 22, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 51 min |
| Jun 22, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach, Pulaski | 39 min |
| Jun 22, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson | 44 min |
| Jun 22, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski, Wilcox | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.